Alert archive / Indiana / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 23, 2008, 3:28 PM EST for 7 counties in Indiana. It took effect at Jan 24, 2008, 6:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 3:28 PM EST (20:28 UTC)
- In effect from
- Jan 24, 2008, 6:00 AM EST
- Expired
- Jan 24, 2008, 12:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 232048 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EST WED JAN 23 2008 INZ021-028>031-035-038-240400- /O.NEW.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 328 PM EST WED JAN 23 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY. THE COMBINATION OF COLD TEMPERATURES AND INCREASING WINDS LATE TONIGHT WILL CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 BELOW ZERO RANGE THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
3 follow-up statements
000 WWUS43 KIND 240316 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1016 PM EST WED JAN 23 2008 INZ021-028>031-035-038-241130- /O.CON.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 1016 PM EST WED JAN 23 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY. THE COMBINATION OF COLD TEMPERATURES AND INCREASING WINDS LATE TONIGHT WILL CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 BELOW ZERO RANGE THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JOHNSON
000 WWUS43 KIND 240902 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 402 AM EST THU JAN 24 2008 INZ021-028>031-035-038-241700- /O.CON.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 402 AM EST THU JAN 24 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. THE COMBINATION OF COLD TEMPERATURES AND BRISK WINDS THIS MORNING WILL CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 BELOW ZERO RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KIND 241659 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1159 AM EST THU JAN 24 2008 INZ021-028>031-035-038-241800- /O.EXP.KIND.WC.Y.0003.000000T0000Z-080124T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 1159 AM EST THU JAN 24 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. $$ JH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 2:15 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 23, 2:15 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST WED JAN 23 2008 .DISCUSSION...UPPR LVL SHORT WV TROF CURRENTLY OVR THE NRN MIDWEST XPCTD TO DROP SEWD ACRS THE LOCAL AREA LT TONIGHT/THURS MORN. AFTER PASSAGE OF THIS SYS...MODELS AGREE ON FLOW BECOMING MORE ZONAL WHICH WL LEAD TO DRY AND MODERATING CONDS TOWARDS THE END OF THE WEEK. FCST FOCUS CENTERS ON POPS WITH TONIGHT/S SYS. DESPITE THE LACK OF A SIG SFC REFLECTION...APPROCHING UPPR TROF GENERATING QUITE A BIT OF SNOW SHWR ACTVTY UPSREAM. WL BRING IN SCT SNOW SHWRS TO THE NRN/ERN ZONES BY MID/LT EVEN...AND FLURRIES FARTHER SW WHERE DEEPER MOISTURE/LIFT IS A LTL LESS EVIDENT. PASSAGE OF UPPR TROF OCCURS BY EARLY THURS AFT...SO THIS COMBINED WITH STG CAA...DECIDED TO LEAVE SOME FLURRIES IN THE FCST THRU THE EARLY AFT HRS. AFT THAT...CONDS LOOK PRETTY QUIET FOR THE REST OF THE SHORT RANGE AS SFC HI PRES MOVES THRU. WAA ALOFT WL PROB BRING IN SOME MID/HI LVL CLDS BY FRI AND INTO THE WEEKEND. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE IS TOO WARM THROUGHOUT THE SHORT RANGE PD. PLANNING ON CUTTING THE MOS LOWS TONIGHT/THURS NIGHT BY ABOUT 5 DEGS...AND THE HIGHS THURS/FRI ABOUT 5-8 DEGS. APPEARS WND CHILLS WL REACH ADVISORY CRITERIA FOR SEVERAL HRS OVR THE NW ZONES THURS MORN...SO WL ISSUE A WND CHILL ADVISORY FOR THOSE AREAS. && .AVIATION...DISCUSSION FOR THE 18Z TAFS QUICK MOVING CLIPPER SYS OVR NRN IL AND SE IA WAS PUSHING TOWARD INDIANA EARLY THIS AFTERNOON. REGIONAL RADAR RETURNS SHOW VERY LIGHT -SN ALONG AND AHEAD OF THE FRONT...BUT MAINLY CONTAINED TO NRN IL. SAT IMAGES SHOW VFR CLOUDS INVADING FROM THE NW. TIME SECTIONS AND FORECAST SOUNDINGS SHOW MOISTURE REMAINS QUITE LIMITED WITH THIS QUICK MOVING SYSTEM. BEST COMBINATION OF DYNAMICS AND FORCING WL BE LIMITED TO THE NRN TAF SITES...HENCE HAVE KEPT WITH CIGS GOING TO MVFR CONDITIONS AT LAF ALONG WITH SOME LGT SNOW AS THE FRONT PASSES AFT 01Z. WENT WITH JUST MVFR CIGS AT HUF AND IND AS MOISTURE WL BE LIMITED. FARTHER SOUTH AT BMG...CLOUDS WL ARRIVE BUT VFR CONDITIONS SHUD PREVAIL. GOOD SUBSIDENCE ARRIVES BY THURSDAY MORNING ALLOWING FOR A RETURN TO VFR CONDITIONS AT ALL THE TAF SITES. .IND WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 AM TO 12 PM EST THURSDAY FOR INZ021- 028>031-035-038. && AVIATION...PUMA PUBLIC...JAS
Hazardous weather outlook, Jan 23, 4:41 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 441 AM EST WED JAN 23 2008 INZ021-028>031-035>049-051>057-061>065-068>072-241100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 441 AM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIND CHILLS WILL DIP INTO THE 5 TO 15 DEGREES BELOW ZERO RANGE LATE TONIGHT. THERE IS A CHANCE FOR SNOW TONIGHT. ANY ACCUMULATION WOULD BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE FOR SNOW AT TIMES FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-241100- SULLIVAN-KNOX- 441 AM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHWEST CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING SHOULD END THIS EVENING ALONG SOUTHERN PORTIONS OF THE WABASH RIVER. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIND CHILLS WILL DIP TO AROUND 5 DEGREES BELOW ZERO LATE TONIGHT. THERE IS A CHANCE FOR SNOW TONIGHT. ANY ACCUMULATION WOULD BE LESS THAN AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.